Arkansas, 2010Hail and Damaging Winds in Arkansas, May 14, 2010
May 14, 2010 · NWS SHV · 7 events in 3 counties and zones
A large north to south band of convection, which developed along an outflow boundary emanating from dryline development much further to the west, slowly shifted east into northeast Texas and southeast Oklahoma around mid afternoon. A severe thunderstorm watch was issued around 5 pm for all of southwest Arkansas, southeast Oklahoma and portions of northeast Texas, north of interstate 20 as peak…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large north to south band of convection, which developed along an outflow boundary emanating from dryline development much further to the west, slowly shifted east into northeast Texas and southeast Oklahoma around mid afternoon. A severe thunderstorm watch was issued around 5 pm for all of southwest Arkansas, southeast Oklahoma and portions of northeast Texas, north of interstate 20 as peak heating with afternoon highs around 90 coincided with convective intensification. A weak stationary front stretching from near Dallas to near Little Rock may have been a contributing focus. The storms mostly produced large hail and strong damaging wind gusts across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 4:20 PM CST, 56 minutes earlier.
Area forecast discussion, May 14, 4:20 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI MAY 14 2010
.DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS ALONG AN EASTWARD MOVING
OUTFLOW BOUNDARY,,,HAS CONIINUED TO INCREASE...WITH A FEW STORMS BECMG
MARGINALLY SVR. WATCH ISSUED FOR NE TX/SE OK/SW AR UNTIL MIDNIGHT.
STORMS MOVING DUE NORTH IN DEEP SOUTH FLOW./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 84 67 83 67 / 50 50 40 50 40
MLU 67 86 66 83 65 / 30 50 40 50 40
DEQ 65 81 63 80 61 / 80 50 40 50 40
TXK 66 83 65 81 64 / 70 50 40 50 40
ELD 66 84 65 80 64 / 50 50 40 50 40
TYR 67 83 67 84 67 / 60 50 30 50 40
GGG 67 83 67 84 66 / 60 50 30 50 40
LFK 69 84 68 85 68 / 50 50 30 50 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 14, 10:45 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT FRI MAY 14 2010
ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-151645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-RUSK-PANOLA-
1145 AM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...WHICH WILL BRING SHOWERS AND
THUNDERSTORMS...ESPECIALLY FOR THIS EVENING AND OVERNIGHT. MOST
OF THE SHOWERS AND THUNDERSTORMS WILL REMAIN ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR. STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY
RAINFALL...WILL BE POSSIBLE WITH THIS ACTIVITY. HOWEVER...NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEKEND. ANOTHER COLD
FRONT WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND
INTO MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS.
THROUGH THE WEEKEND...STRONG THUNDERSTORMS CAPABLE OF PRODUCING
GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. TOTAL RAINFALL AMOUNTS THROUGH THE WEEKEND MAY REACH UP
TO 3 INCHES...ESPECIALLY FOR AREAS ALONG AND NORTH OF THE
INTERSTATE 30 CORRIDOR.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
LAZ010-011-017>022-TXZ149-152-153-165>167-151645-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1145 AM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A NEAR STATIONARY FRONT WILL BEGIN TO SAG SOUTHWARD INTO THE FOUR
STATE REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 20 DURING
THIS TIME FRAME. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR STATE
REGION FROM THE NORTHWEST THROUGH SATURDAY...ALLOWING FOR SHOWERS
AND THUNDERSTORMS TO INCREASE THROUGH THE WEEKEND. ANOTHER COLD FRONT
WILL MOVE THROUGH THE ENTIRE FOUR STATE REGION ON SUNDAY AND INTO
MONDAY...PROVIDING ADDITIONAL SHOWERS AND THUNDERSTORMS. THROUGH
THE WEEKEND...AN OCCASIONAL STRONG THUNDERSTORMS CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT.
12
In the hours before
Local storm report, May 14, 3:41 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.50 INCH MCCURTAIN OK EMERGENCY MNGR
1/4 TO 1/2 INCH FELL FELL FOR 5 MINUTES.
0425 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.50 INCH MCCURTAIN OK EMERGENCY MNGR
1/4 TO 1/2 INCH HAIL FELL FOR 5 MINUTES.
&&
CWSLocal storm report, May 14, 3:49 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL VALLIANT 34.00N 95.09W
05/14/2010 M0.88 INCH MCCURTAIN OK EMERGENCY MNGR
PENNY TO NICKEL SIZE HAIL COVERING THE GROUND...50 MPH
WINDS AND TORRENTIAL RAIN.
&&
CWSLocal storm report, May 14, 4:48 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST CLARKSVILLE 33.61N 95.06W
05/14/2010 E58 MPH RED RIVER TX LAW ENFORCEMENT
&&
03Local storm report, May 14, 5:05 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL IDABEL 33.90N 94.82W
05/14/2010 E0.75 INCH MCCURTAIN OK TRAINED SPOTTER
&&
03Local storm report, May 14, 5:07 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL IDABEL 33.90N 94.82W
05/14/2010 E1.25 INCH MCCURTAIN OK EMERGENCY MNGR
&&
03Special weather statement, May 14, 5:08 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT FRI MAY 14 2010
LAZ001-002-010-011-150000-
BOSSIER-CADDO-DE SOTO-RED RIVER-
608 PM CDT FRI MAY 14 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SOUTHERN CADDO...SOUTHERN BOSSIER...DE SOTO AND
WESTERN RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD AND STONEWALL...
AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF MANSFIELD...MOVING NORTH AT 20
MPH.
HAIL SMALLER THAN NICKELS...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
PEOPLE IN THESE PARISHES SHOULD CLOSELY MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSThunderstorm Wind, Little River
- When
- May 14, 5:16 PM CST
- Where
- Little River County, 2.68 mi WSW of Arden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.660, -94.320
Local law enforcement estimated wind gusts near 60 mph southeast of Foreman, Arkansas.
Hail, Howard
- When
- May 14, 5:44 PM CST
- Where
- Howard County, 3.17 mi ESE of Burg
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.210, -94.020
Hail, Little River
- When
- May 14, 7:20 PM CST
- Where
- Little River County, Ashdown
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.670, -94.130
Thunderstorm Wind, Hempstead
- When
- May 14, 7:56 PM CST
- Where
- Hempstead County, 2.69 mi NW of Bingen
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.000, -93.810
Trees were downed and some structural damage was reported along CR 352 north northeast of Nashville, Arkansas.
Thunderstorm Wind, Hempstead
- When
- May 14, 8:00 PM CST
- Where
- Hempstead County, 1.15 mi W of Bingen
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.970, -93.800
Numerous trees were downed along CR 27N and along 352 north of Bingen, Arkansas. A roof was also blown off a chicken coop near Bingen.
Hail, Howard
- When
- May 14, 8:10 PM CST
- Where
- Howard County, Nashville
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.930, -93.850
Hail, Hempstead
- When
- May 14, 8:23 PM CST
- Where
- Hempstead County, 0.69 mi N of Bingen
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -93.780
Hail was reported in the town of Bingen, Arkansas. Large tree limbs were also downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220213, 220210, 220216, 220219, 220221, 220217, 220220.